Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 5:33 PM CST for Tarrant County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 5:33 PM CST (23:33 UTC)
- Expired
- Mar 2, 2000, 6:30 PM CST
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:42 PM CST | Hail 1 | Haslet, TX | |
| Mar 2, 5:48 PM CST | Hail 1 | Keller, TX | |
| Mar 2, 5:52 PM CST | Hail 0.75 | Keller, TX | |
| Mar 2, 5:53 PM CST | Hail 1.75 | Keller, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 022335 SVRFTW TXC439-030030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 533 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM. * AT 533 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR AZLE...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE SOUTHLAKE...KELLER AND HASLET. * THE SEVERE THUNDERSTORM WILL BE NEAR... HASLET AROUND 545 PM KELLER AROUND 555 PM SOUTHLAKE AROUND 600 PM. THIS STORM PRODUCED HAIL UP TO DIME SIZE IN SPRINGTOWN AROUND 515 PM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3299 9749 3289 9750 3289 9715 3299 9713
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:30 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 2, 3:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST THU MAR 2 2000 STRONG TO SEVERE THUNDERSTORMS DEVELOPED FROM BOWIE TO EASTLAND AT 2130Z. UNUSUALLY HIGH DIRECTIONAL AND SPEED SHEAR ENVIRONMENT IS IN PLACE WITH SURFACE LOW PRESSURE CENTERED NEAR ALTUS OK...DRYLINE EXTENDING SOUTH THROUGH BRECKENRIDGE TO NEAR SAN ANGELO...AND A WARM FRONT STRETCHING SOUTHEAST THROUGH DALLAS TO LONGVIEW. JET MAX WILL WORK AROUND THE UPPER LOW SYSTEM THIS EVENING...SO STRONG LIFT SHOULD GRADUALLY OVERCOME THE CAPPING INVERSION LOCATED FROM D/FW EASTWARD. IN ADDITION...CLOUDS WERE BREAKING A BIT AND SHOULD PROVIDE A BIT OF SURFACE HEATING BEFORE SUNDOWN. EXPECT SEVERE THREAT TO CONTINUE...ESPECIALLY EAST OF THE DRYLINE AND SLIGHTLY NORTH OF THE WARM FRONT WHERE TORNADO THREAT REMAINS HIGH. AS THE SYSTEM EXITS EAST ON FRIDAY...WRAPAROUND MOISTURE WILL KEEP CONSIDERABLE CLOUD COVER AND STRONG COLD ADVECTION SHOULD COOL OFF AREA. TIGHT PRESSURE GRADIENT SUGGESTS POSSIBLE WIND ADVISORY ON FRIDAY...BUT WILL DEFER UNTIL WE GET A SOLID HANDLE ON THE DEPARTURE OF THE CURRENT SYSTEM. ANOTHER UPPER LOW PRESSURE SYSTEM STARTS TO INTENSIFY OVER THE SW U.S. DURING THE EXTENDED PERIOD. SHORTWAVE ENERGY EJECTS AHEAD OF THE SYSTEM AND COULD BRING A BRIEF SHOT OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. THE MAIN SYSTEM SHOULD COME THROUGH WEDNESDAY/THURSDAY...BRINGING A BETTER OPPORTUNITY FOR THUNDERSTORMS. DFW 49/63/40/65 5000 ACT 53/66/41/65 6000 .FTW...CAUTION ADVISED ON AREA LAKES THIS EVENING. 64
In the hours before
Special weather statement, Mar 2, 12:20 PM CST, 5 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CST THU MAR 2 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED EAST OF A BOWIE...MINERAL WELLS...TO STEPHENVILLE LINE. SURROUNDING THE MODERATE RISK AREA...IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH CENTRAL TEXAS. THE MODERATE RISK AREA INCLUDES THE CITIES OF SHERMAN...PARIS...SULPHUR SPRINGS...CANTON... AND THE DALLAS FORT WORTH METROPLEX. EARLY THIS AFTERNOON A SURFACE LOW WAS LOCATED BETWEEN AMARILLO AND LUBBOCK WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS NORTH TEXAS TO NEAR CORSICANA. A DRY LINE EXTENDED SOUTHWARD FROM THE WARM FRONT TO EAST OF MIDLAND. THE WARM FRONT WILL PUSH NORTHWARD THROUGH THE AFTERNOON AS THE DRY LINE SURGES EAST. THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON ACROSS THE WESTERN SECTIONS OF NORTH TEXAS NEAR THE INTERSECTION OF THE BOUNDARIES. THUNDERSTORMS WILL INCREASE IN INTENSITY AND SPREAD EAST ACROSS NORTH TEXAS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING BURSTS OF WIND. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS MAY SPAWN TORNADOES WITH DESTRUCTIVE POTENTIAL. RESIDENTS OF NORTH CENTRAL TEXAS ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND DISASTER PLANS. EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE ACTIVATED EARLY THIS AFTERNOON WEST OF A BOWIE...WEATHERFORD...TO LAMPASAS LINE. WEST OF A BONHAM...KAUFMAN...CAMERON LINE...ACTIVATION IS POSSIBLE BETWEEN 300 AND 500 PM...THIS INCLUDES WACO AND THE DALLAS FORT WORTH METROPLEX. ACTIVATION OVER THE REMAINDER OF NORTH CENTRAL TEXAS IS MOST LIKELY DURING THE EVENING HOURS. STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND EVENING. 79
Local storm report, Mar 2, 5:10 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM JACKSBORO TX 1.75 INCH HAIL
03/02/00 JACK GOLFBALL SIZE HAIL
REPORTED BY OFF DUTY NWS
EMPLOYEE ON HIGHWAY 281
0301 PM WIZARD WELLS TX 0.88 INCH HAIL
03/02/00 JACK NICKEL SIZE HAIL
REPORTED BY SHERIFF'S
OFFICE
0330 PM 5 NNE PALO PINTO TX 0.75 INCH HAIL
03/02/00 PALO PINTO DIME SIZE HAIL REPORTED
BY STORM SPOTTER
0340 PM 5 W MINERAL WELLS TX 1.50 INCH HAIL
03/02/00 PALO PINTO REPORTED BY EMERGENCY
MANAGEMENT
0354 PM DECATUR TX 1.00 INCH HAIL
03/02/00 WISE QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.
0407 PM SPRINGTOWN TX 1.50 INCH HAIL
03/02/00 PARKER HALF DOLLAR SIZE HAIL
REPORTED BY AMATEUR
RADIO.
0421 PM RHOME TX 1.75 INCH HAIL
03/02/00 WISE GOLFBALL SIZE HAIL IN
AURORA AND RHOME.
0458 PM LAKE DALLAS TX 1.25 INCH HAIL
03/02/00 DENTON STORM SPOTTER REPORTED
LARGE HAIL AT LAKE
DALLAS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:06 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Mar 2, 2:28 PM CST | Severe Thunderstorm Warning | FWD | Jack, Wise | 47 min |
| Mar 2, 2:40 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 35 min |
| Mar 2, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Wise | 34 min |
| Mar 2, 3:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Mar 2, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | FWD | Wise | 66 min |
| Mar 2, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Mar 2, 4:48 PM CST | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Collin | 41 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Denton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.